ADVERTISEMENT

Q. Can tactile hallucination occur due to alcohol abstinence?

Answered by
Dr. Nidhi Jain Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 22, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

I have schizophrenia for more than 25 years. I had Clozapine for 15 years and now I am on Aripiprazole. I stayed away from alcohol for eight years. Before six months, I had alcohol once. Now, I am having some tactile hallucination. Is it due to alcohol abstinence? Will it disappear?

#

Hi,

Welcome to icliniq.com.

If you are abstinent for the last eight years, then tactile hallucinations are not due to alcohol intoxication or alcohol withdrawal.

It means, it is due to your illness schizophrenia.

Are you on any antipsychotic now?

Revert back with the answer to the above question to a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Thank you doctor,

I have been on abstinence for six months again. Now I am on Aripiprazole injections for one month. I do not feel any change in feet hallucination yet. Please help.

#

Hi,

Welcome back to icliniq.com.

Hallucinations are very common symptoms of schizophrenia. Among them auditory hallucinations are the most common. Tactile hallucinations are uncommon.

Any hallucinations are psychotic symptom. So, plan is to hike the antipsychotic dose.

My suggestion is to either increase the dose or the frequency of your antipsychotic Aripiprazole injection or add one oral antipsychotic along with injections. Please consult your specialist doctor, discuss with him or her and alter the drug dose accordingly.

  • Why you shifted from Clozapine to Aripiprazole? Clozapine is a very potent antipsychotic. Much more efficacious than Aripiprazole. Due to side effects or some other reason?
  • What symptoms are still persisting other than tactile hallucinations?

Kindly elaborate about your tactile hallucination and its frequency, duration, feeling.

Revert back with the answers to the above questions to a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Thank you doctor,

I had persecutory delusions and voices trying to convince me. Also, people trying to kill me, aliens made to throw tea bags against the wall to see if stuck and like head drilling and bits of brain away. Tactile hallucination has been permanent with no change ever.

#

Hi,

Welcome back to icliniq.com.

Definitely, all these of your symptoms (delusion, hallucinations) are suggestive of schizophrenia.

And for tactile hallucinations, please consult your specialist doctor and increase the drug dose accordingly.

You did not mention the dose and duration Aripiprazole.

Kindly elaborate your problem, duration, medication history in detail.

What is the status of your illness now? Are you working? Other than hallucinations do you have any problem?

Revert back with the answers to the above questions to a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Thank you doctor,

I have stopped Clozapine because of the side effect. Then I started with 400 mg monthly injection Aripiprazole and still get the sounds of dentist drill and people watching my house sometimes. I believe that people taking about me and my dad as he also have schizophrenia. I also used to smoke nearly 50 cigarettes a day.

#

Hi,

Welcome back to icliniq.com.

You are on Aripiprazole depot 400 mg per month. But, still symptomatic and continue same dose.

I suggest adding one oral antipsychotic, tablet Sizodon forte (Risperidone 4 mg) half tablet at night for three days, then continue Sizodon forte one tablet at night. Consult your specialist doctor, discuss with him or her and take the medicine with consent.

After six to seven days, you will start getting improvement in your symptoms. Review after 10 days.

Also, reduce smoking. It will decrease the effect of your medications and will delay in the improvement.

Next time also mention, in which antipsychotic your father had shown good response. It will help in your management.

What are the side effects of Clozapine was bothersome for you? So, we will try to avoid same side effects medication.

Revert back with the answers to the above questions to a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Thank you doctor,

Here my doctor says that as I do eat vegetables, I am deficient of vitamin B12 and folate. Also, he said that vitamin deficiency can cause a sensation in feet. But, I feel as if someone is going to put microchips in my brain to control my thoughts, someone going to kill me, etc.

#

Hi,

Welcome back to icliniq.com.

  • I suggest tablet multivitamin containing Iron and Folic acid or tablet Tetrafol 1, if available in your place. Consult your specialist doctor, discuss with him or her and take the tablet with consent.
  • As you mentioned about microchips, it is called delusion of control or delusion of persecution. These are part of psychopathology.
  • Also, please mention that in which antipsychotic your father had shown good response. It will help me in your management.

Revert back with the details to a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can schizophrenia be inherited and pass down to next generation?

Continue appropriate treatment for depression, anxiety, and OCD (obsessive-compulsive disorder) ...   Read full

Suffering from schizophrenia.Doubt regarding Sulpitac dosage.

I haven't slept very well in a few months and my anxiety is making my life unmanageable.   Read full

Can tactile hallucination occur due to alcohol abstinence?

I haven't slept very well in a few months and my anxiety is making my life unmanageable.   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.